Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 4, NWS Riverton, WY

January 20, 2012Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Jan 20, 2012, 1:42 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jan 21, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2012, 1:42 PM MST (20:42 UTC)
In effect from
Jan 21, 2012, 5:00 AM MST
Expired
Jan 20, 2012, 7:39 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS75 KRIW 202042
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
142 PM MST FRI JAN 20 2012

...HIGH WINDS MAY RETURN TO CENTRAL WYOMING ON SATURDAY...

.A STRONG JET STREAM WILL COMBINE WITH AN INCREASED SURFACE
PRESSURE GRADIENT POSSIBLY PRODUCING HIGH WINDS ACROSS PARTS
OF CENTRAL WYOMING ON SATURDAY.  VERY STRONG SOUTHWEST WINDS
MAY DEVELOP ACROSS SOUTHERN FREMONT COUNTY AND NATRONA COUNTY.

WYZ019-211200-
/O.NEW.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
142 PM MST FRI JAN 20 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE EARLY MORNING
  HOURS AND CONTINUE UNTIL AROUND 5 PM MST BEFORE DECREASING.

* WIND...SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.

* IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY HAVE
  DIFFICULTY TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO
  JEFFREY CITY AND MUDDY GAP AND ALSO ALONG HIGHWAY 220 FROM
  INDEPENDENCE ROCK TO ALCOVA. DUE TO STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-211200-
/O.NEW.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
142 PM MST FRI JAN 20 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE EARLY MORNING
  HOURS AND CONTINUE UNTIL AROUND 5 PM MST BEFORE DECREASING.

* WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS. THIS INCLUDES HIGHWAY 20 26 FROM HILAND TO
  CASPER...HIGHWAY 220 FROM CASPER TO ALCOVA...AND HIGHWAY 258 OR
  WYOMING BOULEVARD AROUND CASPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
1 follow-up statement
149 
WWUS75 KRIW 210239
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
739 PM MST FRI JAN 20 2012

...HIGH WINDS RETURN TO PORTIONS OF CENTRAL WYOMING LATE TONIGHT
INTO SATURDAY...

.STRONG WINDS ALOFT COMBINED WITH A TIGHTENING SURFACE PRESSURE GRADIENT
WILL PRODUCE VERY STRONG WINDS ACROSS SOUTHEAST FREMONT COUNTY AND
MUCH OF NATRONA COUNTY BEGINNING LATE TONIGHT...AND LASTING
THROUGH THE DAY ON SATURDAY. HIGH WINDS MIGHT ALSO DEVELOP ALONG
THE LANDER FOOTHILLS SATURDAY MORNING.

WYZ019-211200-
/O.UPG.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/
/O.NEW.KRIW.HW.W.0006.120121T0900Z-120122T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
739 PM MST FRI JAN 20 2012

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP AFTER
  MIDNIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY...BEFORE
  WEAKENING LATE SATURDAY AFTERNOON.

* WIND...SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE
  EXPECTED.

* IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY HAVE
  DIFFICULTY TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO
  JEFFREY CITY AND MUDDY GAP...AND ALSO ALONG HIGHWAY 220 FROM
  INDEPENDENCE ROCK TO ALCOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-211200-
/O.UPG.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/
/O.NEW.KRIW.HW.W.0006.120121T0900Z-120122T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
739 PM MST FRI JAN 20 2012

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE RAPIDLY LATE
  TONIGHT...WITH VERY STRONG WINDS EXPECTED MUCH OF THE DAY ON
  SATURDAY...BEFORE WEAKENING LATE SATURDAY AFTERNOON.

* WIND...SOUTHWEST WIND OF 30 TO 45 MPH WILL BE COMMON...WITH
  GUSTS TO 65 MPH. FAVORED LOCATIONS FOR THE STRONGEST WINDS WILL
  BE ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER...AND
  NEAR THE COMMUNITY OF HILAND.

* IMPACTS...STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS. THIS INCLUDES HIGHWAY 20...26 FROM HILAND TO
  CASPER...HIGHWAY 220 FROM CASPER TO ALCOVA...AND ON WYOMING
  BOULEVARD AROUND CASPER...ESPECIALLY BETWEEN MILEPOSTS 11 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ018-211200-
/O.NEW.KRIW.HW.A.0005.120121T1200Z-120121T2100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
739 PM MST FRI JAN 20 2012

...HIGH WIND WATCH IN EFFECT FROM 5 AM MST SATURDAY THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 5 AM MST SATURDAY THROUGH
SATURDAY AFTERNOON. 

* SUMMARY AND TIMING...STRONG WINDS MAY DEVELOP ACROSS THE LANDER
  FOOTHILLS SATURDAY MORNING AND LAST THROUGH EARLY SATURDAY
  AFTERNOON.

* WIND...SOUTHWEST 30 TO 40 MPH...WITH GUSTS UP TO 65 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAY 287 BETWEEN LANDER AND FORT
  WASHAKIE MAY BECOME HAZARDOUS DUE TO THE VERY STRONG AND ERRATIC
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 20, 11:15 AM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 20, 11:15 AM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1115 AM MST FRI JAN 20 2012

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

THERE WILL BE A BRIEF BREAK IN THE ACTION TODAY AS MOST OF THE
ENERGY ASSOCIATED WITH A POTENT WINTER STORM...THAT DROPPED FEET
OF SNOW IN THE WEST OVER THE PAST 36 HOURS...SHIFTS INTO THE PLAINS.
THERE WILL STILL BE A PERIOD OF VERY LIGHT SNOW IN THE WEST AS A
LITTLE BIT OF RESIDUAL MOISTURE IS CAUGHT UP IN THE
WEST/NORTHWESTERLY FLOW...BUT ACCUMULATIONS WILL REMAIN RELATIVELY
LIGHT.

THE NEXT SYSTEM BEGINS TO AFFECT THE FAR WESTERN MOUNTAINS LATE
TONIGHT...WITH THE BULK OF THE ENERGY ARRIVING ON SATURDAY. THIS
SYSTEM WILL HAVE LESS UPPER LEVEL SUPPORT THAN THE PREVIOUS...BUT
IT STILL HAS POTENTIAL TO LAY DOWN ANOTHER FOOT OF SNOW IN THE
WESTERN MOUNTAINS. THE LOWER ELEVATIONS WILL START OFF QUITE WARM
IN STRONG SOUTHWESTERLY FLOW...THIS COULD SUPPORT A PERIOD OF
RAIN IN THE VALLEYS BEFORE THE FLOW VEERS TO THE WEST/NORTHWEST
AND THE COLD FRONT MOVES THROUGH SATURDAY EVENING. THE TETONS AND
THE WYOMING/SALTS APPEAR TO HAVE THE BEST POTENTIAL FOR
SIGNIFICANT SNOWFALL...HAVE HOISTED A WINTER STORM WATCH TO COVER
THIS POSSIBILITY. THERE IS ALSO A HIGH LIKELIHOOD OF WINTER
WEATHER ADVISORIES ACROSS THE REST OF THE WESTERN MOUNTAINS AND
POSSIBLY ACROSS SWEETWATER COUNTY FOR SNOW AND BLOWING
SNOW...THOUGH IT IS UNCLEAR HOW MUCH SNOW TOTALS WILL BE AFFECTED
BY THE WARM AIRMASS AT THIS TIME. THE HEAVIER SNOW WILL TAPER OFF
ON SUNDAY...LEAVING JUST SOME LIGHT SNOW TO FLURRIES IN THE WEST
FOR SUNDAY NIGHT.

THERE WILL ALSO BE A LOT OF WIND WITH THIS SYSTEM...INCREASING THE
IMPACT OF THE SNOW THAT FALLS...ESPECIALLY OVER THE HIGHER
ELEVATIONS WHERE IT WILL BE COLD ENOUGH TO SUPPORT BLOWING
SNOW. THERE IS POTENTIAL FOR HIGH WIND AFTER MIDNIGHT TONIGHT ACROSS
EASTERN FREMONT COUNTY INTO NATRONA COUNTY...AS WELL AS ALONG THE
HIGHER ELEVATIONS THROUGH SATURDAY. THESE AREAS WILL NEED TO BE
WATCHED FOR POSSIBLE HIGHLIGHTS AS WELL.

TEMPERATURES WILL REMAIN QUITE WARM EAST OF THE DIVIDE AHEAD OF
THE COLD FRONT...NEARLY 20 DEGREES ABOVE NORMAL IN SOME SPOTS.
COOLER AIR BEHIND THE FRONT WILL DROP TEMPS CLOSER TO SEASONAL
NORMS...BUT MANY AREAS AT THE LEE OF MOUNTAIN RANGES WILL REMAIN
ABOVE NORMAL DUE TO DOWNSLOPING.

.LONG TERM...MONDAY THROUGH FRIDAY

MONDAY AND TUESDAY...A COLD FRONT PUSHES EAST ACROSS THE REGION
LATE MONDAY. SNOW LIKELY ACROSS THE WESTERN MOUNTAINS AND FAR WEST
VALLEYS MONDAY WITH SLIGHT CHANCES OF SNOW SPREADING EAST OF THE
DIVIDE MONDAY NIGHT BEHIND THE FRONT. UNSEASONABLY MILD
TEMPERATURES AND BREEZY/WINDY AREAS AHEAD OF THE FRONT
MONDAY...THEN COLDER...NEAR SEASONAL NORMAL TEMPERATURES ON
TUESDAY.

TUESDAY NIGHT....STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS
WITH CHANCES OF SNOW IN THE WESTERN MOUNTAINS.

WEDNESDAY AND THURSDAY...MILD WESTERLY FLOW...CHANCES OF SNOW
WEST...POSSIBLY RAIN IN WESTERN VALLEYS. UNSEASONABLY MILD WITH
BREEZY TO WINDY AREAS CENTRAL.

FRIDAY...SLIGHTLY COOLER WITH CHANCES OF SNOW MAINLY NORTHERN
MOUNTAINS.

MEDIUM RANGE GLOBAL MODELS CONTINUE TO AGREE ON CHANGES IN THE
SYNOPTIC PATTERN ACROSS THE NORTHERN LATITUDES AND EASTERN PACIFIC
THAT WILL KEEP A MILD PACIFIC WESTERLY FLOW OVER THE AREA THROUGH
THE PERIOD. THE MAIN FEATURES OF THIS PATTERN AT THE START ARE A
DEEPENING UPPER LOW OVER THE GULF OF ALASKA WITH AN UPPER HIGH TO
THE SSE NEAR 30N/130W. LAST IN A SERIES OF PACIFIC TROUGHS WILL
TRANSLATE THE ROCKIES ON MONDAY NIGHT. THE BULK OF ENERGY WITH
THIS SPLIT TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKIES WITH A
WEAKER SHORTWAVE IN THE NORTHERN STREAM DIVING INTO THE NORTHERN
HIGH PLAINS. A TRAILING SHORTWAVE WILL SHOOT ACROSS MONTANA INTO
THE NORTHERN PLAINS TUESDAY NIGHT. FAVORABLE UPPER JET POSITION
AND INCREASING MOUNTAIN TOP WINDS WILL BRING THE POSSIBILITY OF
HIGH WINDS ALONG THE CODY FOOTHILLS...MAINLY CLARKS FORK GAP
AREA...TUESDAY NIGHT INTO WEDNESDAY MORNING WITH ASSOCIATED FRONT
SHUTTING WINDS DOWN IN THE AFTERNOON. UPPER LOW OVER GULF OF
ALASKA SPLITS...EJECTING A GOOD PORTION OF ENERGY ACROSS CENTRAL
CANADA THURSDAY AND FRIDAY. THIS WILL RESULT IN LOWER HEIGHTS AND
COOLER TEMPERATURES BY FRIDAY. MODELS AGREE ON KEEPING AIRMASS
FAIRLY DRY SOUTH OF THE CANADIAN ROCKIES FRIDAY.

&&

.AVIATION.../18Z ISSUANCE/

WEST OF THE DIVIDE...MVFR ALONG WITH LOCAL IFR CONDITIONS WILL
LINGER THROUGH ABOUT 20Z THIS AFTERNOON IN FAR WESTERN WYOMING ALONG
WITH OBSCD TERRAIN. AS THE STRONG PACIFIC WEATHER SYSTEM EXITS THE
AREA TO THE SOUTHEAST...VFR CONDITIONS WILL RETURN TO THE WESTERN
VALLEYS WITH SOME LINGERING LOW CLOUDS AND SNOW SHOWERS IN THE
WESTERN MTNS. THE NEXT PACIFIC WEATHER SYSTEM WILL FOLLOW QUICKLY ON
THE HEELS OF THE PREVIOUS STORM WITH LOWERING AND THICKENING CLOUDS
OVER FAR WESTERN WYOMING THIS EVENING. WIDESPREAD IFR CONDITIONS WITH
INCREASING SNOWFALL AND LOWERING CIGS WILL RETURN TO WESTERN WYOMING
BY 09Z SATURDAY. MVFR CONDITIONS WITH LOCAL IFR CONDITIONS WILL
SPREAD EAST INTO SWEETWATER COUNTY BY 12Z SATURDAY INCLUDING KRKS.

EAST OF THE DIVIDE...ANY LINGERING LOW CLOUDS IN NORTHERN WYOMING
SHOULD VANISH EARLY THIS AFTERNOON AS A PACIFIC TROUGH USHERS IN
DRIER AIR FROM THE WEST. OTHERWISE EXPECT VFR CONDITIONS. EXPECT
STRONG SOUTHWEST WINDS FROM THE RED DESERT TO KCPR SATURDAY.

&&

.FIRE WEATHER...

AREAS OF MODERATE TO HEAVY SNOW WITH STRONG WINDS CAUSING BLOWING
AND DRIFTING SNOW IS EXPECTED TONIGHT THROUGH SATURDAY NIGHT ACROSS
WESTERN WYOMING. STRONG WINDS WITH WARMER TEMPERATURES WILL BE
ENCOUNTERED IN MOST AREAS EAST OF THE CONTINENTAL DIVIDE. GENERALLY
LOW MIXING HEIGHTS WITH POOR SMOKE DISPERSAL WILL BE ENCOUNTERED.
LOCAL WINDY AREAS MAY EXPERIENCE FAIR TO GOOD SMOKE DISPERSAL EVEN
WITH LOW MIXING HEIGHTS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST EARLY THIS MORNING WYZ019.

WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY EVENING
WYZ012-024.

&&

SHORT TERM...ALLEN
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...ALLEN
Hazardous weather outlook, Jan 20, 5:01 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
501 AM MST FRI JAN 20 2012

WYZ001>020-022>030-211200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
501 AM MST FRI JAN 20 2012

...WINTER STORM WATCH FOR THE FAR WEST MOUNTAINS TONIGHT THROUGH
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ANOTHER WINTER STORM APPROACHES THE WEST TONIGHT...HEAVY SNOW AND
STRONG WINDS ARE POSSIBLE INTO SATURDAY...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS. SNOW MAY MIX WITH RAIN IN THE WESTERN VALLEYS
LEADING TO SLICK ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ANOTHER ROUND OF SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS
THE WESTERN MOUNTAINS...SNOW COULD MIX WITH RAIN IN THE LOWER
ELEVATIONS LEADING TO SLICK ROADS. STRONG WINDS ARE POSSIBLE ACROSS
EASTERN FREMONT COUNTY AND NATRONA COUNTY...AS WELL AS OVER HIGHER
ELEVATIONS AND POSSIBLY EASTERN SWEETWATER COUNTY. TRAVEL COULD BE
DIFFICULT IN NUMEROUS AREAS ACROSS THE STATE ON SATURDAY...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS. TRAVEL ALONG SOME
MOUNTAIN PASSES COULD BECOME IMPOSSIBLE.

TUESDAY NIGHT AND WEDNESDAY MORNING...STRONG WINDS ARE POSSIBLE IN
THE CODY FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS AND WIND DAMAGE TO
THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:22 AM MSTWinter Storm WatchRIWFremont, Lincoln, Park, Sublette, Teton12 hr
Jan 20, 9:54 AM MSTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Sweetwater37 hr
Jan 20, 2:36 PM MSTWinter Storm WarningRIWFremont, Lincoln, Park, Sublette, Teton32 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.